I have a 10 yr old who gets svt attacks every 35 days. This has happened now for the last 3 months.
Could this be some surge of some kind her body is giving off in what could turn out to be a 35 day cycle.
She has now been put on atenonol 25mg and sees her specialist on 1st April but i am unsure whether my
theory would be laughed at or considered.
It is certainly not necessarily a strange theory, per se. Your daughter has supraventricular tachycardia (SVT), which is an abnormal fast heart beat. It is caused by the presence of an extra electrical connection between the top and the bottom of the heart, so that electricity can go down the normal connection and back up the extra connection very quickly. If you daughter has started her menses, or at least has cyclical hormonal changes at this time that correlates to these, it may be potentially related. There is much we don’t exactly know about the interrelationship between body hormones and the effects that they exert on the electrical conduction properties of the heart. It very well may be that there is a relationship. That said, it could be a circumstantial relationship.
At any rate, therapy for this can include medications, such as atenolol (a beta blocker), or other types of medications. But, due to her age, the likelihood that this SVT will spontaneously go away is very low. She is at a good age for consideration of electrophysiology study with radiofrequency ablation, which is a procedure in which a cardiac catheterization is performed in order to find the extra pathway and eliminate it permanently. Depending on the location of the pathway, the success rate for this is quite high.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.